MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Contamination (1120); Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable, lens was removed and replaced in the same procedure.If explanted; give date: not applicable, lens was removed and replaced in the same procedure.Phone: (b)(6).First name: not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implantation a glistening was noted in one half of the intraocular lens (iol) optic, but no lens damage was visible.The lens was removed and replaced.The material is available, and no patient issues were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected information: section h6 - medical device problem code: 1426 - inclusions.Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) has not yet been returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.The investigation will be re-opened and a follow-up report submitted in case material is received subsequently.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification. a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review of section e in follow-up 1, the country was inadvertently selected as united states, however, the country should have been germany.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes section d9 - returned to manufacturer? 3/5/2021 section h3 - device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during removal and replacement.The lens was received submerged in a solution full of debris.The lens was visually inspected and lens damage was observed (appeared to be an imprint from handling the lens with forceps), but no inclusions (glistening) were observed.Since no inclusions were observed the lens was not sent to eag laboratories for further analysis.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11153077
Report Number2648035-2021-07035
Device Sequence Number3878196
Product Code HQL
UDI-Device Identifier05050474548602
UDI-Public(01)05050474548602(17)240616
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/19/2021
03/08/2021
04/22/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/16/2021
03/12/2021
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, UNKNOWN MODEL AND LOT#